Family fun around town

Riverbend Farm

Thursday, October 3

Riverbend Farm in Midland will be open for pumpkin picking and family fun October 1-31. Visitors will enjoy wagon rides to the pumpkin patch, a barn with animals, a farm themed playground, tractors to climb on and more. Hours are Monday-Friday 3:30 p.m. to 6 p.m., Saturday 10 a.m. to 6 p.m., and Sunday 1 p.m. to 6 p.m. Admission is $5.50 per person and pumpkins are $0.40 per pound. Visit www.riverbendfarm.net for more information.

Mint Hill Library children’s activities for today are as follows:

Family Story Time will be held at the library at 11:15 a.m.

Story Garden: Homeschool edition will be held at 1 p.m. Children will enjoy stories and hands-on gardening activities. Registration is required.

Reading Buddies for children ages 5 through 11 will be available at 4:00, 4:30, 5:30 and 6:00 p.m. Children will read one-on-one with a library volunteer for 30 minutes. Registration is required. Registration is limited to one 30 minute session per week.



Saturday, October 5

The annual Tina Ross Afternoon at the Park will be held from 10 a.m. to 4 p.m. at the fountain in front of Mint Hill Town Hall. The event will feature art, music and festival foods.

The Charlotte Kids Fest will be held at UNC Charlotte from 11 a.m. to 4 p.m. The festival will feature a Play Zone, hands-on activities, performers, food trucks and more. Visit charlottekidsfest.org for more information.

The Lazy 5 Ranch Fall Festival will be held October 5-27. Lazy 5 Ranch is located in Mooresville. The festival will feature a pumpkin slingshot, giant corn box, straw castle, pumpkin patch, and more. Hours are Monday through Saturday 9 a.m. to 6 p.m. and Sunday 12 p.m. to 6 p.m. Admission to the ranch is $11 for adults and $8 for children. Admission including a wagon ride to feed the animals is $16 for adults and $11 for children. For more information, visit lazy5ranch.com.

The Carolina Renaissance Festival will be held on Saturdays and Sundays October 5 through November 24. Festival hours are 10 a.m. to 5:30 p.m. The festival is located at 15445 Poplar Tent Road, Huntersville. Attendees will enjoy entertainment, arts and crafts, games and rides, jousting knights on horseback, feasting, and more. Visit www.carolina.renfestinfo.com for more information.

Mint Hill Library children’s activities for today are as follows:

One-on-one math tutoring sessions with a teen volunteer will be available at 9 a.m. and 10 a.m. Registration is required.

Family Story Time will be held at 9:30 a.m.

Children can strengthen reading skills by reading aloud to a therapy dog during the Paws to Read program at 10:30 a.m.

Chess Club will meet at 3 p.m.

Monday, October 7

Mint Hill Library children’s activities for today are as follows:

Families with babies and toddlers can visit the library at 9:30 a.m. for Family Story Time: 0-2. The program will include stories, songs and movement.

One-on-one math tutoring sessions with a teen volunteer will be available at 4 p.m. Registration is required.

STEAM Month: Library Escape Room will be held at 4 p.m. Children will use multiple critical thinking skills and the library’s online resources in a small group setting to solve puzzles and codes in an interactive escape room game. Registration is required.

Reading Buddies for children ages 5 through 11 will be available at 5:00 and 5:30 p.m. Children will read one-on-one with a library volunteer for 30 minutes. Registration is required. Registration is limited to one 30 minute session per week.

Tuesday, October 8

Mint Hill Library children’s activities for today are as follows:

Baby Story Time for babies birth through 17 months will be held at 10:15 a.m.

Tiny Tots Story Time for toddlers ages 18 to 23 months will be held at 11:15 a.m.

One-on-one math tutoring sessions with a teen volunteer will be available at 6 p.m. Registration is required.

Reading Buddies for children ages 5 through 11 will be available at 6:00 and 6:30 p.m. Children will read one-on-one with a library volunteer for 30 minutes. Registration is required. Registration is limited to one 30 minute session per week.

Wednesday, October 9

The Charlotte Hornets will take on the Miami Heat at 7:30 p.m. at the Spectrum Center in Charlotte. Visit www.nba.com/hornets for a schedule, promotions and ticket information.

Mint Hill Library children’s activities for today are as follows:

Two Time Story Time for toddlers age 24 to 36 months will be held at 10:15 a.m.

Preschool Story Time for children age 3 to 5 will be held at 11:15 a.m.

A STEAM 101 program for children ages 8-15 will be held at 4 p.m. October’s topic will be Creepy Science. Registration is required.

Reading Buddies for children ages 5 through 11 will be available at 4:00 and 4:30 p.m. Children will read one-on-one with a library volunteer for 30 minutes. Registration is required. Registration is limited to one 30 minute session per week.